UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 31

of 'Toxicities associated with checkpoint inhibitor immunotherapy'

31
TI
Ipilimumab in patients with cancer and the management of dermatologic adverse events.
AU
Lacouture ME, Wolchok JD, Yosipovitch G, Kähler KC, Busam KJ, Hauschild A
SO
J Am Acad Dermatol. 2014 Jul;71(1):161-169. Epub 2014 Apr 24.
 
Ipilimumab is a fully human monoclonal antibody that blocks cytotoxic T-lymphocyte antigen-4 to augment antitumor T-cell responses. Phase III studies have demonstrated survival benefit in both previously treated and treatment-naïve patients with metastatic melanoma. In clinical trials, adverse events (AEs) related to treatment with ipilimumab were mostly grade 1/2 (as per Common Terminology Criteria for AEs, Version 4.02), and mostly reversible with appropriate management. Distinct immune-related AEs that may reflect the mechanism of action of ipilimumab have been identified, and occur commonly in the skin, typically presenting as a maculopapular rash, which can be accompanied by pruritus, pruritus with no skin lesions, alopecia, and vitiligo. Histologic analyses have revealed epidermal spongiosis, and perivascular CD4(+) T-cell infiltrates with some eosinophils in areas of rash. Timely implementation of toxicity-specific treatment guidelines that emphasize vigilance and early intervention allows mitigation of dermatologic AEs. Adherence to guidelines is necessary to maintain quality of life, ensure consistent dosing, and obtain the best possible clinical outcome.
AD
Memorial Sloan Kettering Cancer Center, New York, New York; Weill-Cornell Medical College, New York, New York. Electronic address: lacoutum@mskcc.org.
PMID